Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/172956
Authors: 
Gao, Jianwei
Zhao, Feng
Gu, Yundong
Year of Publication: 
2018
Citation: 
[Journal:] Economics: The Open-Access, Open-Assessment E-Journal [Year:] 2018 [Volume:] 12 [Issue:] 2018-1 [Pages:] 1-15
Abstract: 
A counterexample is presented to show that the sufficient condition for one transformation dominating another by the second degree stochastic dominance, proposed by Theorem 5 of Levy (Stochastic dominance and expected utility: Survey and analysis, 1992), does not hold. Then, by restricting the monotone property of the dominating transformation, a revised exact sufficient condition for one transformation dominating another is given. Next, the stochastic dominance criteria, proposed by Meyer (Stochastic dominance and transformations of random variables, 1989) and developed by Levy (1992), are extended to the most general transformations. Moreover, such criteria are further generalized to transformations on discrete random variables. Finally, the authors employ this method to analyze the transformations resulting from holding a stock with the corresponding call option.
Subjects: 
stochastic dominance
transformation
utility theory
option strategy
JEL: 
C51
D81
Persistent Identifier of the first edition: 
Creative Commons License: 
http://creativecommons.org/licenses/by/4.0/
Document Type: 
Article

Files in This Item:
File
Size
344.94 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.